MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 18 ADVANCED; EMBOLIZATION COIL
Model Number 7118-2048
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Fistula (1862)
Date of Event 03/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The hydrocoil embolic system (hes) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The hes is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.This device involved in this event has not yet been returned for evaluation.Upon examination of the sample/completion of the investigation, a follow-up medwatch will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during the treatment of a fistula, a portion of the coil prematurely detached within the catheter while positioning.The remainder of the coil was pushed into the intended site successfully.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Based on the investigation findings the customer complaint is confirmed.The root cause of this complaint is likely due to the device being exposed to a force that exceeded the maximum tensile specification.Reference mvi: (b)(4).Missing information from this report is identified as a blank, unknown and as no information (ni); this information was not provided in the reported event or available at the time of report submission.

Brand Name
HYDROFRAME 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5545024
Report Number2032493-2016-00059
Device Sequence Number383885
Product Code HCG
UDI-Device Identifier00811425029862
UDI-Public(01)00811425029862(11)150917(17)200917(10)150917V6
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/17/2020
Device Model Number7118-2048
Device Lot Number150917V6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2016
Supplement Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR